It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-16-2011, 10:28 AM   #1
Senior Member
(male)
 
Join Date: Jul 2010
Posts: 137
Brokend HB UserBrokend HB UserBrokend HB UserBrokend HB UserBrokend HB User
Major problem with post-facet injection, need advice.

If you're unfamiliar with me, which most probably are, I will briefly give a history of events so far:

I was talked into getting the nerve ablation done and went in for my first diagnostic injection, which caused more pain than it relieved. Not wanting another injection because of the way the first one went, I refused to submit to another, labeled non compliant, further medication was refused and was basically told that I could continue with the injections or be dismissed. Take it or leave it, no more meds regardless, just injections.
I said no thanks.

A few weeks ago my pain levels increased significantly. I would rate the pain at a solid 7 on the pain scale, and the pain is unrelenting, 24/7.

I went to my family doctor again and he thinks that the initial injection has worn off and my pain wasn't worse, but just seemed that way because I wasn't used to it. He thinks the injection worked and I should have another and offered a referral to a pain interventionist. He said as long as I didn't ask for pain meds that I shouldn't have any problems with getting treatment anywhere.

Anyway, this new pain is about as close to my post-operation pain was in the recovery room some 7 years ago. I am not having any numbness or shooting pain down my leg as was the case in the past. This new pain is more of a sharp, continuous pain that never eases or goes away, and it's in the same area as the injection was given. As I said, the new pain is far worse than the usual pain over the years.

My question is: Is it possible that the injection is responsible for the escalation of pain? Could it have done any damage, somehow? Is there any diagnostic means to confirm whether or not the injection did any damage?

I am leaning towards that being the case. Before submitting to another injection or procedure, I really want to find out what the cause of the new pain is.

I have been off all pain meds for 6 months now, and while I was gutting out the daily, chronic pain, I am finding this latest issue unbearable. With the pain going untreated it just makes it that much worse.
I have been taking tons of OTC meds (Tylenol, Aleve, Unisom) which have caused quite a bit of stomach and abdominal pain, and while my doctor is well aware of this, he still refuses to prescribe anything for pain. The pain clinic I went to last time has obviously said something to influence his actions and even in light of the damage the OTC medication has done to me internally, he still won't even discuss prescribing narcotic pain medication, nor will he tell me what was said that led to the abrupt change in treatment.

I am really at a loss here and the whole situation has left me pretty gloomy.

 
Sponsors Lightbulb
   
Old 05-16-2011, 10:46 AM   #2
Member
(male)
 
Join Date: Feb 2008
Location: Massachusetts,USA
Posts: 68
steve63 HB User
Re: Major problem with post-facet injection, need advice.

Sorry to hear what you are going through Brokend. I had a similar experience about 6 years ago. I was given spinal anesthesia during a kidney stone procedure. The anesthesiologist was very rough getting that needle into my spinal area. For months afterwards I had horrific back pain in the area where they gave me the needle. My doctors explained the whole thing as nerve irritation caused by the procedure. So I think it's entirely possible that is what happened to you. If it is nerve irritation, it should subside in time. I think my doctors told me it could last up to six months.

That stinks that your doctor won't prescribe anything for pain. Not even Tramadol? Doctors usually don't have a problem with that one because it's not a controlled substance. It may not work great for you but it's better than OTC stuff. Another med that actually does help for back pain is Cymbalta. Have you discussed any of these non-narcotic meds with your doc?

Last edited by steve63; 05-16-2011 at 11:57 AM.

 
Old 05-16-2011, 12:00 PM   #3
Senior Member
(male)
 
Join Date: Jul 2010
Posts: 137
Brokend HB UserBrokend HB UserBrokend HB UserBrokend HB UserBrokend HB User
Re: Major problem with post-facet injection, need advice.

I have tried Tramadol in the past. IMO it's basically over-glorified Tylenol. I was on it for maybe 7 or 8 months. I know people that it works well for, though, so that's not to say the medication is completely useless - just useless for me.

I am really pretty frustrated with my doctor. Not just because he refuses to prescribe, but probably more so because he won't tell me why. Whatever the situation was, it's baffling to me how any doctor could see evidence of damage from so many OTC medications yet still consider it less harmful than a true pain killer could be. Especially a doctor that I have been seeing form better than 10 years and know very well. I think the secrecy and disrespect hurts worse than anything though.

I was on Cymbalta for a while, actually. I didn't notice any improvement in my back pain though. It left me emotionless and without empathy, kinda like an emotional zombie, so I discontinued the medication altogether.
Lexapro has always worked for the depression so I just stick with that.

I'd like to find a new doctor but, of course, that's also a red flag and we all know far too well how a 1st visit turns out if you're a chronic pain sufferer in search of relief through medication. It's a damned if you do, damned if you don't situation, I'm afraid.

I will research the possibility of the nerve damage from the injection. I appreciate the response.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I had a major car accident. Both legs and wrist were broken. metereater Pain Management 1 10-19-2010 11:30 AM
Major life stres & PAIN!! ozzybug Pain Management 7 05-14-2009 07:30 PM
Brand vs Generic- Major Findings Executor Pain Management 42 03-17-2009 07:18 PM
CP and major abdominal surgery - qns pls Jema X Pain Management 9 06-20-2008 05:50 AM
To Everyone: If I Miss Your Post, Dont Be Offended IZZY'SMOM Pain Management 12 04-23-2008 11:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (153), Shoreline (148), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1162), MSJayhawk (992), Apollo123 (890), Titchou (827), janewhite1 (823), Gabriel (757), ladybud (744), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!